I Did A Huge Oops And Need A Listening Ear

10 Replies
Dee - May 31

Hi, I hope you all dont mind but I made a huge mistake and I need to vent. I have been expierencing a lot of problems with sinus's my nose has been so stuffy that I cant breathe and I have been having the worst headache's. My Dr. said to go ahead and take Sudafed. Which I did. I went to the store to get more the other day and realized that the I was taking the new formula Sudafed PE which is not what I am suppose to be taking. I cried and cried last night that for nearly two weeks I have been taking something I should not be taking. I know there is nothing I can do now but pray that it didnt effect my baby. But I am having a difficult time getting over this huge mistake. Thanks for listening. DEE

 

tryingx3 - May 31

Just lending a supportive ear...and thought. I think the reason sudafed is on the list to use with caution is because it elevates heart rate (not because it causes birth defects), possibly the other PE version has the same side effect. Stress isn't good either - so try to let it go! :-) Best wishes.

 

HannahBaby - May 31

O dee its ok honey!! Your baby will be fine!! Alot of times the drs say not to take things to air on the side of caution. I got really really really sick when i was pregnant with my daughter (like 35 weeks) and nothing that they recommended worked, finally they were like take Sudafed PE until you get better. And thats what i did and my baby is fine!! Just think that there are people even on this website that drink a gla__s of wine everyday and their babies are fine. You will be fine Dee and so will your baby :o)

 

Dee - May 31

I love you guys. I am tearing up just reading your posts thanks so much you have lifted a huge weight of guilt off of me. This is why this website is so great. Thank you Thank you.

 

drea - May 31

Dee I wouldn't worry at all. People take all kinds of medication while pregnant. Antibiotics, Antidepressants, Diabeties Medication etc.....I think that taking sudafed is just fine. If you need extra rea__surance, let your doctor know and I'm sure he/she will tell you its ok. Good Luck....

 

sophandbob - May 31

i understand your anxiety. I had squishy ice cream early on and late that day I read I shouldn't have! I think the reason they don't advise to take certain medicine is because there is not enough research and not because it necessarily effects the baby. Not many pregnant women are willing to undergo medical tests on these things when pregnant. Think about the fact that our mothers and grandmothers had really limited advice. Until 10 years ago, women were adviced to eat liver for the iron, and that is a big no no now. Baby will be fine!!!

 

Angiconda - May 31

I completly understand where you are coming from in my 1st tiamester I got strep throat 3 or 4 times and the medicen was not making it go away. I was worried that being on the medicen for so long would harm my baby but so far so good. I am sure you are fine you could always double check with your doctor to make yourself feel better. I am sure you are fine. Heres to a happy 9 months!

 

San_dee - June 1

I too had sinus problems, i suffer from hayfever and asthma. The dr prescribed me a nasal spray and pediatric drops for children. The drops were safe during pregnancy but nasal spray is still unknown, but at the end of the day i was waking up suffocating as my nose would just close up and it was better for the baby to have the meds than to deprive of it for oxygen. sometimes its better to look at the bigger scheme of things :-)

 

sarahbaby11 - June 5

if this helps you to relax maybe this can ease your mind. i did a similar thing with my first. i took a sinus med not on the safe list for about three weeks. when i asked my doctor i was told it evelavtes heart rate not causes birth defects. he hooked me up to a machine and monitored the babys heartbeat for a while and said everything was fine. he also said that the baby is pretty much physically formed by the second trimester and well on the way to be internally formed. if you were to od that could cause a problem but the recommend amount should be safe. ask your doctor if you are worried they may be able to ease your mind. just don't stress you can't go back and the stress is bad for the baby. oh and my daughter she is 2.5 now and turned out perfect. she is very smart and active and has never shown any problems.

 

Taffy - June 7

Dee, the reason you aren't supposed to take phenylephrine (PE) is because it causes smooth muscle (like the uterus) to contract. That said if it had caused a problem you would have known by now. I would urge you not to use it again but not to worry about any ill effects from the last time. To the best of my knowledge it doesn't cause birthdefects.

 

Taffy - June 7

Ps. PE also causes cardiac muscle to contract which is why the baby's heartrate goes up briefly.

 

ADD A COMMENT:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Start A New Discussion